Posted by Shes_Initforthemoney on May 2, 2012, at 20:13:17
In reply to Help getting off Dexedrine/Adderall!!, posted by Bryn B. on May 2, 2012, at 17:52:37
> I'm new to the site and would love some feedback. I'm currently taking 20 mg of Dexedrine, which I've been on for only a week. Previously I was on 20-30 mg of Adderall for just two weeks.
> The only other med I take is 20 mg of Lexapro. I get these rx's through my GP and don't currently see a Pdoc (I haven't in awhile as my depression has been under control). Unfortunately, I've been really tired and unmotivated lately, thus the stimulants. I've used Adderall in the past (though prior to this it's been a little over a year) and never had a problem with withdrawals.
> A few days before beginning the Dexedrine, I ran out of the Adderall in only 2 weeks. (They started me at a very low dose and I used more than I needed to.) The withdrawal was horrible--I was severely, severely depressed for a few days; this prompted me to ask for Dex as I wanted to zap the depression and heard it was "smoother" than Adderall, but after a week of taking Dex, I realize I don't want to take any stimulants at all and would like to get off of the dex ASAP.
> Suggestions?? I've heard eating a lot of alkaline foods (ie: apples, fruit) and apple cider vinegar help.
> Please do not lecture about addiction, etc. I'm well-versed in this area (though not specifically stimulants). I've been on Adderall before, but don't remember experiencing such horrible depression and exhaustion as I did this time when stopping. Help! I'm soo scared to get off the Dex as I fear the same crippling depression that I felt from the Adderall. All in all, I've only been on stims now for less than a month--why should I feel so horrible so soon from stopping them?? Suggestions?? Should I taper the dose (and how?), do one every other day, take supplements, etc.? Thanks!
I am sorry you are going through such a rough time. I'd say taper the dose. But..if they do help you...you may want to go down to taking a smaller dose. Do you take 10mg 2x a day..or 20mg all at once? That 20 mg would be a hefty dose all at once. I've even taken 2x 10mg Dexedrine spansules (extended release) at I was worked up. There is nothing *completely* wrong with taking this medication even for years...30 years...a lifetime. As a social worker..I will say that true addiction usually only involves needing to increase the dose constantly or if someone abuses it for a 'high'.(Even in depression..I would even never blame someone for abusing them. I too have known depression for much of my life..and the desperate need for relief.)
So..I'd suggest maybe halving your pills/dose and see how you feel. If you don't feel better..then taper. Best of wishes...
"I am not afraid of death, I just don't want to be there when it happens."